Increased GVHD-related mortality with broad-spectrum antibiotic use after allogeneic hematopoietic stem cell transplantation in human patients and mice

@article{Shono2016IncreasedGM,
  title={Increased GVHD-related mortality with broad-spectrum antibiotic use after allogeneic hematopoietic stem cell transplantation in human patients and mice},
  author={Yusuke Shono and Melissa D. Docampo and Jonathan U. Peled and Suelen Martins Perobelli and Enrico Velardi and Jennifer Tsai and Ann E. Slingerland and O. Makai Smith and Lauren F Young and Jyotsna Gupta and Sophia R Lieberman and Hillary V. Jay and Katya F. Ahr and Kori A. Porosnicu Rodriguez and Ke Xu and Marco Calarfiore and Hendrik Poeck and Silvia Caballero and Sean M. Devlin and Franck Rapaport and Jarrod A Dudakov and Alan M Hanash and Boglarka Gyurkocza and George Murphy and Camilla Borges Ferreira Gomes and Chen Liu and Eli Lin Moss and Shannon B. Falconer and Ami S Bhatt and Ying Taur and Eric G. Pamer and Marcel R. M. van den Brink and Robert R Jenq},
  journal={Science Translational Medicine},
  year={2016},
  volume={8},
  pages={339ra71-339ra71}
}
Intestinal bacteria may modulate the risk of infection and graft-versus-host disease (GVHD) after allogeneic hematopoietic stem cell transplantation (allo-HSCT). Allo-HSCT recipients often develop neutropenic fever, which is treated with antibiotics that may target anaerobic bacteria in the gut. We retrospectively examined 857 allo-HSCT recipients and found that treatment of neutropenic fever with imipenem-cilastatin and piperacillin-tazobactam antibiotics was associated with increased GVHD… CONTINUE READING
Blog posts, news articles and tweet counts and IDs sourced by
Altmetric.com